Format

Send to

Choose Destination
J Clin Pharm Ther. 1991 Aug;16(4):275-9.

Gynaecomastia and heart failure--adverse drug reaction or disease process?

Author information

1
Department of Respiratory Medicine, West Wales General Hospital, Carmarthen, Dyfed.

Abstract

The presence of gynaecomastia was assessed in 444 male patients in order to determine the overall incidence of this condition. In addition, patients were assessed for liver function, age, weight, height and drug therapy, in an attempt to identify causative factors for the presence of gynaecomastia. The results indicate that there is a positive correlation between gynaecomastia and right and/or left cardiac failure. In addition, drug therapy with frusemide, amiloride and captopril was significantly correlated with an increased incidence of gynaecomastia in the study population; however this correlation was not present for either age or body weight index. These drugs are commonly used in the therapy of heart failure. This study highlights the difficulty of differentiating between whether or not pathology or drug therapy is the main contributing factor to a proposed adverse drug reaction.

PMID:
1939405
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center